It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 05-28-2006, 12:47 PM   #1
Newbie
(female)
 
Join Date: Apr 2005
Posts: 8
Jbearr HB User
ritalin combined w/ other meds ok?

Hi,

I am 36 yrs. old and have a history of depression and anxiety. I believe I've always had a certain degree of ADD too because it is extremely difficult for me to read anything without having to re-read because I cannot retain the information as I am reading.

I am currently on Effexor and wellbutrin and I would like to try ritalin so that I can actually comprehend what I am reading and be able to focus more on accomplishing daily tasks. Anyone know if it is safe to mix ritalin w/ these other meds? I think I am going to see my dr. as soon as possible to ask.

Thanks,
Jessica

 
Sponsors Lightbulb
   
Old 05-29-2006, 07:08 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: ritalin combined w/ other meds ok?

Quote:
Originally Posted by Jbearr
Hi,

I am 36 yrs. old and have a history of depression and anxiety. I believe I've always had a certain degree of ADD too because it is extremely difficult for me to read anything without having to re-read because I cannot retain the information as I am reading.

I am currently on Effexor and wellbutrin and I would like to try ritalin so that I can actually comprehend what I am reading and be able to focus more on accomplishing daily tasks. Anyone know if it is safe to mix ritalin w/ these other meds? I think I am going to see my dr. as soon as possible to ask.

Thanks,
Jessica
Well, first of all, you'll need to consult a good doctor to make sure that you're even a candidate for drugs like Ritalin. Often, lack of comprehension isn't a symptom warranting drugs like Ritalin, but is seen more as a learning disability that can be treated through other therapies.

Should your physician diagnose your condition and feel that Ritalin is a good treatment for you, there is a potential major interaction with the drugs that you're taking. In fact, taking Effexor, Wellbutrin, and Ritalin in any combination can increase your chances of seizures. It's a risk that you'll need to discuss with your physician. I strongly recommend that you see the same doctor that's prescribing you Effexor and Wellbutrin as well.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My experiences so far (ritalin?) & frustration uniform2 Depression 7 03-24-2012 11:24 AM
100mg's of Ritalin per day for Chronic Fatigue Syndrome Roy1399 Chronic Fatigue 3 08-24-2009 06:44 PM
HELP! just started on ritalin and need some advice josephine78 ADD / ADHD 3 07-10-2008 08:37 PM
Side Effects of Ritalin cannoli31 ADD / ADHD 16 07-01-2008 05:43 AM
Ritalin and DLPA sodawater ADD / ADHD 1 12-09-2005 05:57 PM
My son caught abusing meds---ritalin vs adderall? Karin3773Bob ADD / ADHD 8 11-17-2005 01:52 AM
autism + ritalin happyhelper Autism Spectrum 22 09-16-2005 07:11 PM
Does Ritalin hurt your stomach too? Dancergrl28 ADD / ADHD 3 07-07-2005 12:45 PM
mom wants me to switch to ritalin x0ticsin ADD / ADHD 7 04-26-2005 11:03 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!